MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® UNIVERSAL VENTED VIAL SPIKE, 5 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® UNIVERSAL VENTED VIAL SPIKE, 5 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH-70-5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device return has been requested, however, no device has been received for an investigation.If additional information becomes available a supplemental report will be submitted.
 
Event or Problem Description
The event involved a leak of chemotherapy during use of a chemoclave® universal vented vial spike.The reporter stated that upon mixing 5-fluorouracil from the vial adapter, medication sprayed from the vented system towards the customer.A bd syringe was also used.There was no patient involvement and no one was harmed as a result of the reported event.
 
Additional Manufacturer Narrative
H10: one (1) used partial 2 units, list# ch-70-5, chemoclave® universal vented vial spike, (b)(4) units.Lot# 4168017 were returned to the manufacturer on (b)(6)2020.The complaint of leakage on the returned used two (2) units of the partially returned used ch-70-5 can be confirmed.As received there were residuals inside the filter of the of both of the two (2) units.Each device was attached to a sodium chloride vial and 10 ml syringe provided by icu medical, it was then aspirated and infused multiple times per package instructions.No leakage was anywhere along the fluid path however, the residuals inside the filter of the returned used devices indicates being infused with the vial inverted.The probable cause of leakage is due to being infused while inverted during use.The dhr for lot 4168017 was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.

Brand Name
CHEMOCLAVE® UNIVERSAL VENTED VIAL SPIKE, 5 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9401926
Report Number9617594-2019-00413
Device Sequence Number11506642
Product Code FPA
UDI-Device Identifier00840619051747
UDI-Public(01)00840619051747(17)240701(10)4168017
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Catalogue NumberCH-70-5
Device Lot Number4168017
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5-FLUOROURACIL, MFR UNK; BD SYRINGE